MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 XB 3 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 XB 3 100CM; CATHETER, PERCUTANEOUS
Model Number 67005200
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During prep, it was reported that the distal of the adroit guiding catheter was ruptured (separated) after it was removed from the packaging.There was no patient injury.Another adroit guiding catheter was used to compete the procedure.The device was handled according to the instruction for use (ifu).There were no difficulties removing the product from the packaging.There were no damages to the device packaging.There were no excessive force used before the procedure.
 
Additional Manufacturer Narrative
During device prep for an unknown procedure, it was reported that the distal tip of the adroit guiding catheter was ruptured (separated) after it was removed from the packaging.There was no patient injury reported.Another adroit guiding catheter was used to compete the procedure.The device was handled according to the instruction for use (ifu).There were no difficulties removing the product from the packaging.There were no damages to the device packaging.There was no excessive force used before the procedure.No other information was reported.The device was returned for analysis.One non-sterile unit of a 6f.070 xb 3 100cm guiding catheter was received for analysis inside a plastic bag.No original packaging box or pouch bag was returned.Per visual analysis, the device was kinked at 14.2 cm, at 46.0 cm, at 48.2 cm, at 79.8 cm and at 97.4 cm from inner diameter (id) band.The outer diameter (od) and id of the device were measured near to the kinked areas and the results were found within specification.No other anomalies were noted.A product history record (phr) review of lot 17791025 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿brite tip/distal tip ¿ catheters-separated - during prep¿ was not confirmed.However, several kinked conditions were found on the body shaft of the device as received.Nonetheless, the root cause of the kinks on the body shaft of the device could not be conclusively determined during the analysis.Storage and handling factors may have contributed to the kinked conditions identified during the analysis.Per the precautions in the instructions for use (ifu), which is not intended as a mitigation, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ neither the phr review nor the product analysis suggest that the reported events are related to the manufacturing process.Therefore, no corrective or preventative actions will be taken at this time.

Brand Name
6F .070 XB 3 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes 00000
MDR Report Key8196284
Report Number9616099-2018-02599
Device Sequence Number16725794
Product Code DQY
UDI-Device Identifier20705032020142
UDI-Public20705032020142
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number67005200
Device Catalogue Number67005200
Device Lot Number17791025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1